Please use this identifier to cite or link to this item: http://hdl.handle.net/11189/3283
Title: A new derivative-free method for solving nonlinear equations
Authors: Phiri, P.A.
Makinde, Oluwole D
Keywords: Derivative-free iterative method;Nonlinear equations
Issue Date: 2010
Publisher: Academic Journals
Source: Phiri, P.A. & Makinde, O.D. (2010). A new derivative-free method for solving nonlinear equations. International Journal of the Physical Sciences, 5(7): 935-939
Abstract: This paper presents a new method for solving nonlinear equations. The method is derivative-free and its convergence is linear. However, as numerical experiments conducted indicate, although its convergence is of order one, for certain problems, the method converges faster than some Newton-based methods of higher order; in particular, when Newton-based methods fail to converge, the method can be used to find the solution of the problem. Numerical experiments conducted also show that the method compares well with other iterative methods that do not depend on derivatives.
URI: http://hdl.handle.net/11189/3283
ISSN: 1992-1950
Appears in Collections:Eng - Journal articles (DHET subsidised)

Files in This Item:
File Description SizeFormat 
Phiri_New_2010.pdfArticle78.93 kBAdobe PDFView/Open
Show full item record

Page view(s)

16
Last Week
0
Last month
0
checked on Oct 19, 2018

Download(s)

6
checked on Oct 19, 2018

Google ScholarTM

Check


Items in Digital Knowledge are protected by copyright, with all rights reserved, unless otherwise indicated.